MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

BAXTER HEALTHCARE CORPORATION VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08594
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Glossitis (4490)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: unique identifier (udi) #: the manufacturing date (11) is not known at this time; therefore, the udi number only will contain the device identifier ((b)(4)) and serial number (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the patient experienced thrush during use of volara system.The patient started using the volara system ninety four days prior to the date of this report.Seven days later the patient complained of a ¿hoarse voice¿.The patient continued using the device at lower device settings.Thirty one days later, the patient visited their dentist and was diagnosed with thrush.The dentist prescribed diflucan for two weeks.Nineteen days after the visit to the dentist, the patient visited an unknown doctor due to ¿persistent symptoms¿.The patient was advised to ¿stop using the volara system, re-access if not better then would need to see an ear nose and throat physician¿.The patient declines any machine malfunction.However, after a follow-up call by a respiratory clinician, found that the patient was not cleaning the volara device according to the device's instructions.The patient reported cleaning the device circuit 2-3 times since the initiation of therapy; though, has not changed the circuit.Additionally, the patient was not cleaning the device¿s mouthpiece, nebulizer cup, or the device¿s corrugated circuit tubing.The device¿s instructions for use state the following for clear and disinfecting the device and its components ¿clean the control unit, stand, and foot switch between therapy sessions, when visibly soiled, or according to facility protocols.Disconnect the patient circuit from the control unit.If a nebulizer is used, disconnect the nebulizer kit from the patient circuit.Disconnect all components of the patient circuit.Wash the components of the patient circuit (excluding the smart-filter) in liquid dishwashing soap and warm water.Rinse the components with clean water.Examine the components for any remaining traces of soil.If the components are not visibly clean, do step 3 to 5 again.Replace the patient circuit if there is remaining soil that cannot be removed.Let the components dry completely before use.Each patient circuit is intended for 30 days of treatment or a maximum of 90 treatment sessions.¿ there was no report of a device malfunction, and the device remains with the patient for continued use.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
Additional information: h6 and h11.H11: a service history review was performed and revealed that the device has no previous service events; therefore, servicing did not cause or contribute to the reported event.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
VOLARA SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM ST. PAUL
1020 west county road f
st. paul MN 55126
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key21146407
Report Number2183816-2025-00001
Device Sequence Number9134949
Product Code NHJ
UDI-Device Identifier00887761984578
UDI-Public(01)00887761984578
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM08594
Device Catalogue NumberM08594
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL; BUDESONIDE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown